Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

New to protracted withdrawals, help please


[Wa...]

Recommended Posts

Hi everyone.  Please help with any input or advice.  I'll tell my entire experience as briefly as possible first

 

Male, early 40s.  Had a bad drinking problem, decided to quit because my liver was hurting.  Survived pretty severe withdrawals cold turkey.  A week later I decided like an idiot to go on a drinking binge not knowing withdrawals would be even worse the second time.  I had a big seizure and knew I needed medication to get through them this time

 

I quickly found online that Clonazepam was used to prevent seizures.  I didn't bother reading about withdrawals and wasn't advised or warned by an in house Dr at a pharmacy who gave me the prescription, so I took 4-6 mg each night for a few weeks and suddenly quit when they ran out.  A few days later I was introduced to severe withdrawals again this time from benzos

 

I had to go back on and start tapering.  I had read how bad benzos were when I had to stay up all night with withdrawals waiting for my appointment to get more, so I restarted from only 2mg to taper and suffered horribly for 3 weeks.  I continued to taper as quickly as possible and was having near permanent withdrawals (less severe) as I would drop the dose each time at the first sign of stability

 

I finally got down to zero after about 3 months of tapering.

 

A few months later I finally reached zero for a few days (about 3 weeks ago) but was met with unbearable withdrawals and hopped back on my previous stable dose (.125mg)

 

I had a brief experience with benzo belly not long before dropping to zero but it only lasted about a week.  It came back a few days after my failed attempt to quit and has been extreme ever since (close to 3 weeks now)

 

 

 

So now on to the protracted part.  After my failed attempt to quit, I went back on my last stable dose for about two weeks and didn't have many strong symptoms other than severe benzo belly along with the pain and breathing difficulty it comes with.  Suddenly about 5 days ago new symptoms just appeared without dropping my dose.  Symptoms that I hadn't felt before...bad nausea, dizziness, weakness, and like my head was spinning.  I also got a return of old symptoms from my initial bad withdrawals:  intense pressure in my head, throat, and chest, and numbness of my face and left arm

 

I'm not sure if I just made it through day 4 or 5 but it was the worst day so far.  I took a slightly bigger dose than I had been taking last night and it didn't help much

 

Do protracted withdrawals start like that?  They just keep getting worse?  Even though I'm still taking Clonazepam and increasing the dose, it's not helping.  What can I do?  Is it possible to stop protracted withdrawals by going back on bigger doses?

Link to comment
Share on other sites

[5e...]

Protracted w/d as I understand it is after being off 18 months and still having w/d symptoms. You can not be in protracted w/d all ready and not  while on benzo. There is a group here on BB and it is for members suffering beyond 18 months. Its normal to have w/d for months and for some even years . Do you mean kindling? Or tolerance w/d?  I was like that benzo stopped working I became really sick and was forced to quit CT in hospital.

Stop benzo going back stop again going back is in some cases causing kindling phenomena. For me it became like that and i was much worse the 2 time off after relapse my worst misstake ever. And it didnt helped to take higher dose either. Damage was already done. It can be really dangerous to go back and forward on benzo. Make it much worse and then kindling. Benzo becomes toxic for your CNS 

 

Once off stay off i guess so try not to go back its my advice. I know its hard. I have been there and still is 33 months off. Still a cluster of horrible symptoms. Many had gp away I had over 100 you can see was left in my signature. Add a signature  you to so members can see your history of psych meds like benzo, AD etc

 

I hope it will pass soon for you, remember that many taper benzo for years I couldnt bc my doc refused to prescribe benzo when I became so sick. I know what you feel like and you are not alone.

Take care Sundance

Link to comment
Share on other sites

I agree with sundance that your definition of protracted was mistaken. you sound like your body has hit tolerance to the drug. good news is you've gotten down to a very low dose. Unfortunately even with a careful taper it is possible to experience WD symptoms after your jump. Just know you did your body a big favor by tapering.

 

Keep pressing forward..you are almost free and then the true healing can begin.

Link to comment
Share on other sites

Thanks for the answers, so any idea on how long it might take to start feeling slightly better?  each day is like hell

 

I learned a new term today  "tolerance withdrawals"  I was just reading about it and it seems like that's probably the case, thanks again

 

I assumed they were protracted because I had never experienced tolerance withdrawals and benzo belly is often listed as a common protracted withdrawal.  I'll stop increasing my doses and fight through it

 

 

 

Link to comment
Share on other sites

you will have windows and waves my friend...just like they say. First month completely off you'll feel the acute symptoms. Distraction is key, self care and patience. I'm in month 5...never thought I'd get this far but here I am:) Still healing of course but I am free.
Link to comment
Share on other sites

[0d...]

you will have windows and waves my friend...just like they say. First month completely off you'll feel the acute symptoms. Distraction is key, self care and patience. I'm in month 5...never thought I'd get this far but here I am:) Still healing of course but I am free.

 

You can't definitively say this to anyone.  This is what I hate about these forums.  I was told acute lasts a couple months and then you have windows and waves. This is not true.  I never left acute.  Never had a window. This kind of false narrative needs to be removed from benozbuddies and other support forums.  The correct answer to someones question like this is "we have no idea".

Link to comment
Share on other sites

×
×
  • Create New...